What were some of your symptoms? I'd like to see other than being so drained if there are others who suffered and what they suffered with.. As right now I am about to lose my mind, I have such a heavyness in my chest and I went to the ER and nothing heart related going on and thats when they told me I was hypo so could this be the cause of this.?
Hi there....I am one who always has problems breathing when I go hypo. My chest gets heavy and I gasp for air. It is very scarey until you realize that it is from your thyroid slowing down your respiration. That way you won't panick if you remind yourself as to why. I find putting icepacks on my chest actually helps me to calm down and ignore the shortness of breath....weird I know, but it works.
I could write a book on all the rediculous symptoms my thyroid and hashi's has caused me.
Yes i understand. Try the icepacks....it really calms you down...i know it sounds silly, but it works for me. :)
Did you increase your meds????? Are you on meds? As soon as you bring your levels up, you will breathe fine again. What was your actual levels last?
Wanna know other symptoms of hypo? lol
Tiredness that you sleep non stop
Slow pulse and heart rate
Ringing ears (tinitus)
Aches and pains as if a Mack Truck has run over you
Coldness when everyone is warm
Cold and clammy skin
ANXIETY ...BIG TIME (at BOTh ends of the scale)
UTI's (Urinary Tract Infections)
Maybe more members can elaborate what they feel when hypo.
All the best for Monday.....
TSH of 7.1 is no fun.
Icepacks are also the trick for the 'gasping for a breath ' feeling.
LOL Laura...been there, done that.
I always say.......try it once and if it works ...woohoooo!
We are all on a journey to find that quality of life and we all have different issues, different bodies and different remedies BUT we are all HUMAN.
I am doing great aside from the 'flu' which I have at present (winter coming up here) and it seems along with the 'flu' you get the LOVELY little habit of p....ing yourself when you cough!
Other than THAT problem...doing fine lol :)
I have the heavy chest feeling, squeezing in my chest, especially worst with any exertion, anxiety, fatigue, insomnia.
Let me add.... BAD muscle spasms, like a wave washing over me of spasms/ tremors!!!
Muscle aches and pains
Hands, feet and legs cramping horribly
Ok.. now I realise I'm a little different on this one but.. I get painful hot flashes and painful cold flashes... I'm in the middle of a thermostat war with myself... not sure which part of me is winning lol
weight gain/weight loss depends on which side I'm swinging to lol
confusion and brain fog
thinning hair (which I just got back after chemo)
the worlds most dry skin when hypo
7.1 isnt a high serious number.
I have known some people to be over 100 so you have caught it in time before the symptoms really kick in.
Sueyoung...I have those symptoms too sometimes....as if my thermostat is broken lol.
I may be hot one minute and cold the nest but its usually when my TSH is a little high (sort of crossover symptoms- both hyper and hypo).
Brain fog was a big problems with me to start with...it was horrible and I felt like a total idiot but got through that.
shortness of breath
edema in lower extremities
lack of interest in anything
essential tremor (???)
swollen and painful joints
double vision at night/with illuminated objects
swollen lymph nodes
low blood pressure/pulse
tendency to gain weight/difficulty losing weight
sleep apnea, at one point
feeling of lump in throat that neeever goes away =(
general irritable feeling
irregular menstrual cycle
yes symptoms can start that low,7.1. That low is not that low. It is out of the normal range. Getting started on synthroid can bring symptoms under control (can take 6 weeks) , or at least manageable. I had many symptoms at 6.15.
The doctor who said the "signs for hypo are subtle" obviously does NOT have hypothyroidism/Hashimoto's!!
My initial TSH was 55.54 and I had almost everything mentioned above to some degree.
The worst ones were
weight gain (lots of it) and there's nothing subtle about gaining 30 pounds in about 2
shortness of breath
neck pain (I use an ice pack or cold cloth. It also helps to VERY GENTLY apply
a light oil (preferably peppermint) to the area - do NOT rub as that irritates
dry hair/hair loss
extremely dry "alligator" skin
erratic body temperature (always either hot or cold - rarely a "happy medium")
constipation (still a problem even with "normal" thyroid levels) Any suggestions?
i have been underactive since the birth of my daughter 13 yrs ago, am now 47,take 200mcg levothyroxine daily
hair loss, thinning,this is evrywhere!!
psoriasis, on skin and finger and toenails
lump in throat/ache
painful joints,all over
poor motivation to do anything
very slow to lose weight
very easy to gain weight
but apart from all that im fine :0
Shortness of breath (i get winded walking up a flight of stairs even though I work out)
Exhaustion even after 10 hours of sleep
unable to lose wieght even with strict diet changes and exercise
loss of concetration (i will stare at the screen at work for 10 minutes before I realize i was supposed to be doing something)
forgetfulness (i would do things at work and not rmember what I did or why)
I am sure I had/have some more I just cant think of them now.
my tsh went from .004 to 55.86 very quickly. i was hyper for several months and enjoyed (only the weight loss) those symptoms before i went hypo. therefore, i knew i was hypo before the hypo test results came back
who knew that such a small gland could cause such big problems!!! i'm on 112 synthroid.
heart rate below 60 beats a minute
terrible shortness of breath...can't get enough air...back aches from gasping so hard
double vision (especially when really tired)
don't urinate much
fall asleep easily but wake often at night with strange hallucinations
restless leg syndrome
fall asleep when sitting down (feels like your entire body/bodily processes have stopped)
weight gain (fat and fluid)
hard to lose weight when trying hard
apathy (my children could be setting the house on fire and i'd still be calm)
dry skin all over
slowed mental status (i withdraw from people/conversations because i can't process fast enough and can't find the right words to say fast enough)
a general feeling of being out of it
This thread is a relief knowing that I am not alone :-) I had my near total thyroidectomy 3 months ago, I was on 50 mcg levothyroxine for 2 months. Two weeks ago i started getting mouth sores, other mouth discomforts and some swollen glands. I started feeling paranoid and stressed. and all the symptoms mentioned above!
I had my TSH and FT4 tested. TSH was so off at 47.2 and FT4 was low at 0.481. FT3 was low too 0.942. Endo increased my Levothyroxine dosage from 50 to 150 mcg. I hope all these discomforts go away soon.
here are other symptoms including oral manifestations of Thyroid disorders :-( http://www.ncbi.nlm.nih.gov/pmc/articles/PMC3169868/
Oh boy i have that feeling of lump stuck in throat and cant swallow anything without water
Dry eyes , corneal hemorrhage
Dry mouth ,hair and skin on cheeks
Fatigue big time
Cold hands / feet
Cant remember stuff
Weight again, had unexplained weight loss in the past but now cannot lose
Low body temp 96.8 to 97.3 somtimes
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.